Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online
Ask a Urologist   »  

Mons pubis is hurting. Urine Culture came back for enterococcus faecalis. Took Rocephin. Now?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 1106 Questions
Treated empirically for UTI symptoms pending lab results. Shot Rocephin and have completed Doxycyline and Flagyl 2x daily for 7 days. Urine Culture came back for enterococcus faecalis. Vaginal Swab tested positive for Gardnerella. Started Cipro yesterday. Can feel my bladder burning as the infection leaves (I think that is why it's burning). This is my second full day on Cipro. My mons pubis was hurting earlier this evening. Then, about an hour ago, while showering, I noticed the pain there had developed into a hard little sore about the size of a pea - kind of like a little cyst or ingrown hair. Since it erupted, it has now settled down to about half a pea size and is a little tender to the touch. I don't think it's an ingrown hair. I'm worried. Haven't I treated for any possible STI's with the above treatment? What should I do? Could this be the infection coming out of my body.

I feel horrible. I've had sinus/allergy issues, extreme neck pain, earaches/fluid/pressure and light wheezing along with the other issues described above. That is clearing up somewhat given the massive antibiotics I've been on lately.

Most importantly, I have a small child I care for - if he kisses me - he is in the slobbery kissing stage, am I or have I been contagious with the VRE, especially? This contact with him would have occurred within the last 16 days or so. Thank you very much.
Posted Sun, 8 Sep 2013 in Urinary and Bladder Problems
Answered by Dr. Jose Ignacio Artero Munoz 1 hour later
Brief Answer:

Detailed Answer:
Hello. Delighted to be able to help.
You should not be worried. Empirical treatment with doxycycline + metronidazole is well suited for STI. After urine culture and vaginal secretion culture, Metronidazole usually kills Gardenerella, and prescription of ciprofloxacin to kill enterococcus is right. It is normal to still feel bladder burning.
You should continue taking ciprofloxacin every 12 hours, minimum 7 days and you would feel better. In relation to the contagious nature to your child, if he was infected the symptoms would have manifested. In addition, if enterococcus is resistant to vancomycin, there are other antibiotics, which kill the bacteria.
Hope I have answered your query. If you have any further questions, I will be happy to help. If you do not have any clarifications, please don’t forget to evaluate my answer. I wish you good health.
Above answer was peer-reviewed by
Follow-up: Mons pubis is hurting. Urine Culture came back for enterococcus faecalis. Took Rocephin. Now? 1 hour later
Thank you for your reassurance. Please respond to my concern regarding the pimple - like sore that has erupted. It's painful, slightly red, round, hard and slightly elevated - almost in near the crease of groin area edge of mons pubis. This is my main concern for writing before I would feel not worried. Any ideas what it is.
Answered by Dr. Jose Ignacio Artero Munoz 1 hour later
Brief Answer:

Detailed Answer:

About the pimple in mons pubis the cause may be a bacterial infection causing the skin cyst. Ciprofloxacin that you are taking is effective for pimple.
Also recommended is to apply an antibiotic cream. Mupirocine cream twice a day is widely used in the treatment of this condition. Please consult your local doctor for a prescription.

Hope this clarifies.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor